MAUDE Adverse Event Report: BECTON DICKINSON PROTECTOR P55; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

BECTON DICKINSON PROTECTOR P55; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number 515117
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
This is a complaint about liquid leakage during use.It was reported that liquid leaked from a vial with a protector attached to it.It is unclear whether the leakage is from the protector or the vial.
 
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Additional Manufacturer Narrative
(b)(4) follow up mdr for device evaluation: one sample was returned to our quality team for investigation.The product was inspected, no damage was observed on the protector and the protector spike was verified to have punctured the vial stopper properly.Functional testing was performed and no leakage between the protector and vial was observed.Product undergoes inspections throughout the manufacturing process to ensure the quality and functionality of the device, including leakage testing and verification all critical dimension are within specification.As the lot involved in this incident is unknown, a device history review cannot be performed, and additional retained samples cannot be evaluated.It was identified during our evaluations that there was a film around the vial.It is possible this impacted the connection of the protector onto the vial.Given we did not observe any leakage during our testing, we cannot verify this to be true for the reported incident, therefore a definitive root cause cannot be established at this time.The m12 assembly fixture is recommended to ease the connection of the protector to the vial and must be used in a slow and consistent motion.Complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description

Brand Name
PROTECTOR P55
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20611554
Report Number3003152976-2024-00578
Device Sequence Number20685646
Product Code ONB
UDI-Device Identifier00382905151170
UDI-Public(01)00382905151170
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K130197
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number515117
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2024
Supplement Date Received by Manufacturer01/29/2025
Initial Report FDA Received Date11/05/2024
Supplement Report FDA Received Date01/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown